Idelalisib: a rare cause of enterocolitis
Idelalisib is an oral, phosphatidylinositol 3-kinase delta (PI3KÎ´) inhibitor, approved by FDA since July 2014 for the treatment of relapsed follicular B-cell non-Hodgkin lymphoma. Data from three phases of the study involving idelalisib demonstrate diarrhea (47%) to be the common adverse effect. The other side effects are pyrexia (28%), fatigue (30%), nausea (29%), cough (29%), pneumonia (25%), abdominal pain (26%) and rash (21%). The characteristic histological findings of idelalisib colitis include intraepithelial lymphocytosis, neutrophilic cryptitis and epithelial cell apoptosis within the crypts. Histological findings help differentiate among other causes of diarrhea and entero-colitis. We present a female patient with recurrent follicular lymphoma treated with idelalisib and presented with diarrhea. She was found to have entero-colitis and was treated successfully with drug discontinuation and prednisone.
Keywords Idelalisib, enterocolitis, diarrhea
Ann Gastroenterol 2016; 29 (2): 233-235